hey buddy. You seem to have the same mentality as me. I was pretty disheartened researching about accutane and i too wondered how they could create rocket ships to the moon, yet couldn't prevent acne.
So i researched accutane , after receiving my prescription of it, for about six months on and off, and i wont lie , the side effects were definitely holding me back from taking the plunge.
You're probably waking up every morning looking in the mirror, and on the odd day, you get no new breakouts. At this point you think to yourself, hey maybe my days of acne are finally coming to an end, and i don't have to take accutane. Then you get a breakout again, and the thoughts of accutane begin once more.
I have been on accutane for a little over 30 days now, and in my opinion, it is much better KNOWING that with each day i am improving, rather than spending each day HOPING that things will look up. The only side effects i have had is dry lips and face, lip balm and moisturizer = problem solved. Other than that, accutane is making my skin a lot smoother, especially my nose so far, you wouldn't believe the difference until you try it. So from my perspective, take a low dose, say 20mg a day like me. After a month the derm will make sure accutane is going smoothly for you, and then your dose can be upped. Starting with a low dose, all your side effects are lessened, and the initial breakout is hardly any worse than the breakouts i had off tane. Plus i don't have to wash my hair for like a week at a time.
I say take the plunge, and eventually you with both end up with clear skin which other people can be jealous of, rather than vice versa as i assume it is currently.
You hit home on all those points. And don't you worry, I too will be plunging deep, I have my first blood test tomorrow in-fact.
This was just a way for me to vent, and see if other people see what I see, like you. Good luck on your journey!
OK here is one thing you may not have considered : for most people, Accutane is not a cure it only puts acne into remission for anywhere from 6 months to a few years. Is having clear skin for a short period of time worth the proverbial coin flip and the possibility of permanant side effetcs? Thats a question only you can answer. I took a low dose but even that was too much for me.
Did you know it was created as a chemotherapy drug?
btw Ive taken it and do NOT recommend it. Yes I am one of the horror stories but the only truth is nobody knows how a drug will affect them until they have taken it. And that is potentially "too late".
At the moment, yes, it is worth it. My final year of high school inevitably leads to a grand formal in which I do not plan to have pepperoni pizza as my face. Haha, but seriously #yolo? All jokes aside.
The most severe cases of adverse affects occurs in patients who are under a dosage higher than 1 mg/kg/day. I have been advised to jump onto the 20mg boat for a period of 8 months, my derma told me "there is no longer a need to go onto a higher dose". I am still wondering why not, and will ask the next time I visit.
But that coin flip is multi-dimensional too, in that, it dictates whether my acne is gone forever or not at all. This needs to be considered also. My derma had figures of a 30% chance of remission in his patients and even still, they were milder cases.
And according to my stalking skills, you ignored the symptoms of severe adverse affects. This says a lot to me. I am completely adamant that I shall immediately cease consumption of accutane and alert my dermatologist, in order to prevent further/severe/irreparable damage. Whether this be the sudden change of outlook in life to one that is much more negative, the discovery of a red blood stain in my favorite pair of snow-white underwear or possibly the envisioning of unicorns in the sky on my way home from school. I shall do it.
Thanks for your replies!
/overly expressed response. English class today really rubbed off on me.
Truth is that industries make a ton of money off of selling skincare products and want to keep you coming back for more. Accutane does clear some people and for others it doesn't and the side effects vary a lot. Even though I get cystic acne I wouldn't consider taking accutane, just doesn't seem worth it to me.
I would agree, a lot of industries do this. Well it would depend on the severity of your case, which doesn't seem severe at all, so I wouldn't be considering it either if I were in your shoes.
Edited by Jikstah, 10 May 2013 - 06:08 AM.